Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

7 year old having asthma. Using pulmicort nebulizer. May I combine it with duolin?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Hi, my son is 7 and is having asthma. I normally nebulise him with pulmicort. May I combine it with duolin? He can't stop coughing.

Sometimes his asthma turns into croup.
Posted Wed, 1 Aug 2012 in Asthma and Allergy
Answered by Dr. Aparna Kohli 27 minutes later
Thanks for writing in.
Duolin actually has salbutamol and ipratropium and is only used on an as is when is basis. This means that if he is having an attack right now, giving this drug right now will help but will not serve to reduce symptoms in the long run.
Also, infections like croup have been found to be more common in children with asthma.
There are several things we can do about this. But this needs to be done under the guidance of his physician since the dose must be very carefully adjusted in children
a. Increasing the dose of pulmicort
b. Adding another drug like salmeterol with ipratropium

For the asthma, there are several precautions you can take.
a. Keep your house absolutely clean
b. keep a symptom diary and try and identify what makes his symptoms worse. It could be anything. Note down small changes in the environment as well.
c. If he's using an inhaler, a spacer device should also be used. This helps children take the drug better.
d. His room should be humidified. He should also be taking steam inhalation atleast twice daily.
Hope this helps. Let me know if you have any more concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor